[Skip to Content]
[Skip to Content Landing]
Article
March 1989

Convulsions Secondary to Hyponatremia Associated With Labyrinthectomy

Author Affiliations

From the Department of Otolaryngology and Communication Sciences, State University of New York Health Science Center at Syracuse.

Arch Otolaryngol Head Neck Surg. 1989;115(3):387-388. doi:10.1001/archotol.1989.01860270129028
Abstract

• A case of convulsions occurring 48 hours following transcanal labyrinthectomy for Meniere's disease in a 76-year-old woman is described to illustrate the unexpected onset of severe hyponatremia after surgery. This syndrome is believed to be produced by inappropriately increased levels of antidiuretic hormone in healthy women without any associated medical condition. To prevent severe central nervous system damage and death, early recognition and appropriate correction of this cation deficiency is necessary.

(Arch Otolaryngol Head Neck Surg 1989;115:387-388)

×